MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. PERSONA® VIVACIT-E® CEMENTED ALL-POLY PATELLA; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

ZIMMER MANUFACTURING B.V. PERSONA® VIVACIT-E® CEMENTED ALL-POLY PATELLA; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 42540200032
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the patella implant was opened, and a speck of dirt was discovered along the articulating surface.Another implant was used to complete the procedure.No patient consequences were reported as a result of the event.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h4; h6.Visual evaluation of the returned product found the packaging was previously opened.A piece of black debris was found in the sterile packaging.As the product was returned opened, the source of the debris cannot be confirmed.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause or condition of the device when it left zimmer biomet cannot be determined, as the product was returned opened.This complaint cannot be confirmed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA® VIVACIT-E® CEMENTED ALL-POLY PATELLA
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20407703
Report Number0002648920-2024-00315
Device Sequence Number11636034
Product Code MBH
UDI-Device Identifier00889024247697
UDI-Public(01)00889024247697(17)290506(10)66662337
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42540200032
Device Lot Number66662337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale